Hello everyone. I only have 4 more months on Tamoxifen and my 5 years will be up. I'm having bad leg cramps at night. Has anyone else had this side effect from Tamoxifen?
Interested in more discussions like this? Go to the Breast Cancer group.
I don’t think it is related to the tamoxifen specifically because more than 10 years later I still have them, but it started during that time. My doc said to try a LITTLE magnesium power in water. I use a brand called calm and I usually end up needing a little about every other week.
My brother has other health issues related to chemo, so I bought him Theraworks topical magnesium. He said it doesn’t work as well, but does help a bit.
I have been having leg cramps and hand cramps also for several years. I take a magnesium supplement everyday and occaisonally use the Therox foam . What I have noticed is that it usually occurs more frequently in warm weather and usually means I am getting a bit dehydrated. I have been on Tamoxifen almost 9 years and except from noticing that I bruise more easily, I cannot attribute any other side effects to taking it.
My geriatrician suggested quinine…. And I remember my dad, a civil engineer , taking quinine tablets( no longer available for leg cramps. She said Tonic water is the source she suggests, and to watch the sodium. I keep a bottle wherever I sit….and sip all day long. Can’t remember the last leg cramps I’ve had. Grocery stores, Walmart etc carry, about $1 / bottle. I avoid the sugar substitute ones…. hjtk
I have 4.5 months left on Letrozol/Tamoxifen…..maybe. Waiting for the results of the Breast Cancer Index to come back.
My leg cramps get me out of bed at least 3 nights a week. Then it’s falling back to sleep that eludes me!
I find if I drink at least 10 twelve oz glasses of water each day they do not happen. But being a weak human, I often only get in 6 (and then discover it is 9:30 pm!) Too late for massive water consumption.
Hopefully some wise soul has a better suggestion! Thanks for posting!
I started having bad leg and foot cramps when I began taking tamoxifen after BC surgery last year. I continue to have them, but less so, with anastrozole. I get some relief from Magnesium Glycinate, which I take at night for both sleep and cramps. I have noticed that cramps and dehydration are related, so I drink lots of fluids when working outside, and a gatorade drink if it is really hot and/or I am doing something strenuous. Still, the cramps (and sleeping) got worse with an estrogen blocker.
Jump to this post
Try long thick sox –
If I have on short calf sox. the cure will only happen under the sox and remainder of leg will still cramp.
Thanks for the long sick idea. Drinking tonic right now!
Love mistakes I make…heeheee!
Epsom salt with lavender bath before bed may offer relief for both. Hydrate before and after.
Great idea! This group is the best! Thank you so very much💕❤️💕
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In